Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 40, NWS Melbourne, FL

October 23, 2014

NWS Melbourne, FL issued this small craft advisory at Oct 23, 2014, 5:22 PM EDT. It took effect at Oct 24, 2014, 4:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2014, 5:22 PM EDT (21:22 UTC)
In effect from
Oct 24, 2014, 4:00 AM EDT
Expired
Oct 25, 2014, 8:00 AM EDT
In force
28 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WHUS72 KMLB 232122
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EDT THU OCT 23 2014


AMZ555-575-250000-
/O.NEW.KMLB.SC.Y.0040.141024T0800Z-141025T0000Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
522 PM EDT THU OCT 23 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY.

* WINDS AND SEAS...NORTHEAST WINDS WILL INCREASE UP TO 20 KNOTS
  SOUTH OF SEBASTIAN INLET LATE TONIGHT AND THEN UP TO 20 TO 25
  KNOTS OFFSHORE OF THE TREASURE COAST INTO FRIDAY. THIS WILL
  PRODUCE CHOPPY SEAS...ESPECIALLY OVER THE GULF STREAM WATERS
  WITH WAVE HEIGHTS UP TO 7 FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
042 
WHUS72 KMLB 240734
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
334 AM EDT FRI OCT 24 2014

AMZ555-575-251200-
/O.EXT.KMLB.SC.Y.0040.141024T0800Z-141025T1200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
334 AM EDT FRI OCT 24 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 KNOTS WILL INCREASE TO 20 TO
  25 KNOTS OFFSHORE OF THE TREASURE COAST. THIS WILL PRODUCE
  CHOPPY SEAS...ESPECIALLY OVER THE GULF STREAM WATERS WITH WAVE
  HEIGHTS BUILDING UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
979 
WHUS72 KMLB 250742
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
342 AM EDT SAT OCT 25 2014

AMZ555-575-251200-
/O.CON.KMLB.SC.Y.0040.000000T0000Z-141025T1200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
342 AM EDT SAT OCT 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KNOTS. THIS WILL
  PRODUCE CHOPPY SEAS...ESPECIALLY OVER THE GULF STREAM WATERS
  WITH WAVE HEIGHTS BUILDING UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 3:21 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 23, 3:21 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU OCT 23 2014

.DISCUSSION...

TONIGHT-SAT NIGHT...SHORTWAVE ALOFT FINALLY LIFTS AWAY FROM
CENTRAL FLORIDA TONIGHT AND IS REPLACED BY RIDGING AND A DRIER
NORTHWEST FLOW. AT THE SURFACE...HIGH PRESSURE CENTERED OVER THE
MIDWEST OHIO AND TENNESSEE RIVER VALLEYS RIDGES SOUTHEAST OVER
FLORIDA AND REMAINS OVER FLORIDA FOR THE NEXT SEVERAL DAYS.
PERSISTENT NORTH TO NORTHEAST WINDS TRANSPORT A STABLE MARINE AIR
MASS INTO THE COASTAL AREAS OF EAST CENTRAL FLORIDA. ANY PRECIP
FOR THE NEXT FEW HOURS WOULD BE LIMITED TO MARTIN COUNTY AND THE
ADJOINING COASTAL WATERS THEN RAIN CHANCES DROP TO 10 PERCENT OR
LESS THROUGH SATURDAY NIGHT. HIGHS LOW 80S. OVERNIGHT LOWS SHOULD
RANGE FROM THE UPPER 50S FROM AROUND DAYTONA...INTERSTATE 4 AND
WEST. LOWER 60S FROM AROUND ORLANDO SOUTH AND WEST OF INTERSTATE
95. MID 60S EAST OF INTERSTATE 95.

PREVIOUS EXTENDED ZONES DISCUSSION.

SUN-WED...DEEP LAYER RIDGING MOVES FROM THE GOMEX TO ACROSS THE
FLORIDA PENINSULA AND OUT INTO THE WESTERN ATLANTIC DURING THIS
TIME FRAME. LIGHT ONSHORE FLOW AT THE SURFACE DEVELOPS SUN WITH THE
ONSHORE FLOW DEEPENING INTO NEXT WEEK. LIGHT PRECIPITATION FROM THE
MARINE INFLUENCE MAY ENTER THE PICTURE LATE MON NIGHT INTO TUE-WED.
GREATEST CHANCES FOR LIGHT PRECIPITATION WOULD BE OVER THE COASTAL
WATERS AND ALONG THE COAST. MEDIUM RANGE MODELS DIFFER BY AROUND
MID-WEEK WITH THE 12Z ECMWF FORECASTING A LOW OVER THE GULF WITH
DEEP MOISTURE BRINGING AN INCREASED CHANCE OF SOME HEAVIER
PRECIPITATION TO THE AREA WED AFTERNOON/EVENING. HAVE ADDED CHANCE
POPS TO THIS DAY BUT WILL WAIT FOR FURTHER MODEL CONSISTENCY TO SEE
IF THIS SCENARIO PLAYS OUT. TEMPERATURES WITHIN A COUPLE DEGREES OF
CLIMO FOR THIS PERIOD.

&&

.AVIATION...
VFR. TEMPO MVFR VCSH POSSIBLE KSUA SOUTH THROUGH MIDNIGHT.

&&

.MARINE...
CURRENT-TONIGHT...BUOYS CURRENTLY RECORDING NORTHEAST WINDS
AROUND 10 KNOTS AND 2 TO 4 FOOT SEAS OUT TO 120 NM. THE PRESSURE
GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST U.S. AND LOWER
PRESSURES OVER THE CENTRAL BAHAMA ISLANDS...THE FLORIDA STRAIT AND
CUBA SHOULD SUPPORT NORTHEAST TO NORTH WINDS 10 TO 15 KNOTS
NEARSHORE FLAGLER BEACH TO SEBASTIAN. SLIGHTLY STRONGER PRESSURE
GRADIENT WILL SUPPORT NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS
SEBASTIAN INLET TO JUPITER INLET AND THE OFFSHORE WATERS FLAGLER
BEACH TO JUPITER INLET. SEAS AVERAGING 3 TO 4 FEET NEARSHORE...4
TO 5 FEET OFFSHORE WITH OCCASIONAL 6 FOOT SEAS IN THE GULL STREAM.

FRI-SAT...HIGH PRESSURE OVER THE OHIO AND TENNESSEE RIVER VALLEYS
RIDGES OVER THE SOUTHEAST ND INTO THE NORTHEAST GULF AND FLORIDA.
NORTH TO NORTHEAST WINDS 10 TO 15 KNOTS AND 3 TO 4 FOOT SEAS NEAR
SHORE AND 4 TO 5...OCCASIONAL 6 FOOT WAVES IN THE GULF STREAM...
OFFSHORE.

SUN-MON...HIGH PRESSURE WILL BE IN CONTROL WITH DEEPENING ONSHORE
FLOW BOTH DAYS. WIND SPEEDS AOB 15 KTS. SEAS 2-3 FT POSSIBLY
BUILDING MON OVERNIGHT TO 3-5 FT AWAY FROM THE COAST.

&&

.FIRE WEATHER...
FRI-SUN...MIN RH'S WILL DROP TO AROUND 40 PCT OVER THE NRN
INTERIOR FOR 1-3 HOURS EACH AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  59  80  58  79 /   0   0  10   0
MCO  60  82  59  82 /   0   0   0   0
MLB  66  80  63  80 /   0   0   0   0
VRB  68  82  64  82 /  10   0   0   0
LEE  58  81  58  80 /   0   0   0   0
SFB  60  81  59  82 /   0   0   0   0
ORL  62  81  61  81 /   0   0   0   0
FPR  68  82  63  81 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

IMPACT WX...GLITTO
FORECASTS...WIMMER
Hazardous weather outlook, Oct 23, 4:03 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EDT THU OCT 23 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
403 AM EDT THU OCT 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.WIND AND SEA IMPACT...
NORTHEAST WINDS TO AROUND 15 KNOTS OFFSHORE WILL BUILD SEAS TO 5
TO 6 FEET ACROSS THE OFFSHORE GULF STREAM WATERS FROM BREVARD
COUNTY TO JUPITER INLET. WINDS WILL INCREASE TO 15 TO 20 KNOTS
ACROSS THE ATLANTIC WATERS SOUTH OF SEBASTIAN INLET TONIGHT. SMALL
CRAFT OPERATORS SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY NORTHEAST WINDS FRIDAY...FRIDAY NIGHT AND SATURDAY MORNING
ACROSS THE ATLANTIC WATERS WILL KEEP SEAS ELEVATED ACROSS THE
GULF STREAM WATERS TO 4 TO 6 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.